I began taking 10mg amlodipine two weeks ago after an on-again-off-again relationship with another medication that made me throw up every day I took it. They started me on 5mg amlodipine a month ago, but there was a large spike in my blood pressure. Since starting 10mg amlodipine , my ears are hot to the touch, red, and painful. The whites of my eyes are splotchy, bloodshot, and painful. My blood pressure is also higher than it ever was BEFORE taking anything for blood pressure. My usual since middle school / high school has been 130/80ish, and I'm nearing 40 years old now. Until I started taking amlodipine , I never got much above that even under duress. Now I'm in the 160/120 or worse... but only since starting amlodipine. Thoughts?
Hi ThatTeacherGuy. This medication is taken to help lower your blood pressure. Am I right? Wow the side effects are crazy eh? Other medications; even some vitamins; can have an interaction with Amlodipine. Does your doctor know everything you’re taking? Are you in any pain? I know from experience that pain can make your blood pressure go up. I know I probably didn’t help you any; but I hope you find out what’s going on. Take care and best wishes.
I too experienced a noticeable spike in my bp after adding Amlodipine 5mg to Losartan 100mg. While taking Losartan alone, my bp would hang between 115/75-140/85. I guess this wasn't accept to my doctor, who then added the 5mg of Amlodipine. After only 1 week, my bp is hanging around 160/86. I was also almost unable to stay awake during the day. I stopped taking it today and went back to just the Losartan. IMMEDIATELY, my bp was back down to about 125/80. I like that bp and will never take Amlodipine again. I hope you will at least talk to your doctor about discontinuing Amlodipine. Your side effects are off the chart. I'll say a pray for you, ThatTeacherGuy.
I went online to research the same situation and thanks teacher. I started amlodipine in addition to bisoprolol, which I have been on for some time, four weeks ago. Almost immediately my BP went from 125-130 to 145-150. I stuck with it for three weeks and took myself off. Four days later I am back down to 125. I restarted taking Ameal Peptide 3.5mg which has had a good stabilizing affect on my BP. I should have not stopped taking it. I am waiting to talk to my doctor. I hope this helps
Wow Dr put me on this medication a month ago 5 mgs went for bp check 2 weeks later bp 172/93. She said take 10 mg check today 186/114. Wanted me to pay her 100 dollars for an office visit to change my medicine. Think I will just go back to my lisinopril
I have never taken blood pressure medicine before now. I am 41 years old and I just started taking a daily dose of 2.5mg of amlodipine besylate (this is actually the second dose). Before taking amlodipine besylate my blood pressure was 137/84 with heartrate at 53bpm. I took the drug and waited 30 minutes and rechecked my blood pressure. I was shocked to see that it increased to 168/97 with heartrate at 58bpm. I did some breathing exercises and rechecked in 30 minutes and I could not get it lower than 129/86. Usually, when I do the breathing exercises I can get my blood pressure down to 115/75. I don't think I will be using this drug anymore.
I have used amlodipine in the past but it never raised my BP.
Anyway your BP is not really high enough to be on meds. You should try to lower it with diet and lifestyle changes and some supplements to keep your BP in check. Try garlic supplements or Hawthorne berry.
This site might save my life. I, too, started taking Amlodipine just 1 week ago. Since then, my blood pressure has been higher than it has ever been, and the day after I started on it, spiked to 163/84. I feel weak, dizzy, jittery, and my heart pounds. These are symptoms I've never had before. My GP of 12 years said my BP was normal. I'd been assigned to a cardiology PA with 2 years experience, never saw a cardiologist, and she's been calling all the shots--while my health declines. I'm going off Amlodipine immediately and plan to find a certified cardiologist for some actual "care."
I share your experience. Amlodipine can definitely be poison. Doctor gave me a prescription of this drug and my blood pressure rose 40 points after the first pill and the feeling was awful. My doctor didn't believe me. Checking similar cases by Google I found only one study telling about this problem with amlodipine, so I couldn't do anything but throw those pills away.
- Amlodipine Information for Consumers
- Amlodipine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amlodipine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.